Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 171, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Oct 17, 2007, 8:31 PM CDT for Lee County, St. Francis County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2007, 8:31 PM CDT (01:31 UTC)
- Expired
- Oct 17, 2007, 9:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Lee County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 95 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 17, 7:09 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 3:02 PM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, Oct 17, 3:02 PM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 302 PM CDT WED OCT 17 2007 .DISCUSSION... DEALING WITH POSSIBLE SEVERE WEATHER TONIGHT THROUGH THURSDAY NIGHT IS THE MAIN FORECAST CHALLENGE. LATEST MODELS WERE IN GOOD AGREEMENT THROUGH SUNDAY...THEN DIVERGED SIGNIFICANTLY. USED A BLEND OF THEM. DID NOT MAKE SIGNIFICANT CHANGES TO THE PREVIOUS FORECAST. AT 3 PM CDT ACROSS THE MIDSOUTH...SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS STRETCHED FROM WALNUT RIDGE AR TO MEMPHIS TO COFFEEVILLE MS. TEMPERATURES RANGED FROM THE LOWER 70S WHERE RAIN WAS FALLING IN EAST AR TO THE MID 80S OVER NE MS WHERE MORE SUN WAS PEEKING THROUGH THE CLOUDS. MOISTURE WAS INCREASING WITH DEWPOINTS IN THE 65 TO 70 DEGREE RANGE. A COLD FRONT WITH NUMEROUS STRONG/SEVERE THUNDERSTORMS ALONG IT WAS ACROSS KS AND OK. AN UPPER LOW WAS OVER EAST KS. ANOTHER LOW PRESSURE DISTURBANCE WAS OVER LOUISIANA. REST OF THIS AFTERNOON INTO TONIGHT...BELIEVE THE POTENTIAL FOR WIDESPREAD SEVERE STORMS WILL BE LOW ACROSS THE MIDSOUTH WITH THE LACK OF INSTABILITY. THE BEST INSTABILITY IS EXPECTED TO REMAIN WEST OF THE AREA. REGARDLESS...CANNOT RULE OUT A STRAY STRONG/SEVERE STORM TONIGHT WITH GUSTY WINDS UP TO 60 MPH WITH STRONG DYNAMICS AND AN IMPRESSIVE LOW LEVEL JET MOVING OVERHEAD...PARTICULARLY WEST OF THE MS RIVER. HOWEVER...A NEARLY SATURATED ATMOSPHERE AND LACK OF SIGNIFICANT INSTABILITY WITH FORECAST LIFTED INDICES BELOW -3 AND SURFACE BASED CAPES NO MORE THAN 800 J/KG SHOULD LIMIT WIDESPREAD POTENTIAL. WILL KEEP VERY HIGH RAIN CHANCES TONIGHT WITH EXCELLENT MOISTURE CONVERGENCE OVER THE AREA WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES. HEAVY DOWNPOURS SHOULD BRING A GOOD 1 TO 3 INCHES TO THE ENTIRE MIDSOUTH...BUT NO MAJOR FLOODING CONCERNS ARE ANTICIPATED. THURSDAY INTO THURSDAY NIGHT...THINK THERE IS A HIGHER CHANCE OF SEVERE THUNDERSTORMS FOR AREAS ALONG AND EAST OF THE MS RIVER BETWEEN 2 PM AND 2 AM CDT ALONG THE COLD FRONT/SURFACE TROUGH. THE MAIN THREATS APPEAR TO BE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS UP TO 60 MPH...THOUGH A FEW TORNADOES MAY BE POSSIBLE. THURSDAY WILL BEGIN MOSTLY CLOUDY OVER THE MIDSOUTH...THEN CLOUDS SHOULD CLEAR WEST TO EAST AS DRIER AIR MIXES IN. THIS DRIER AIR SHOULD ALLOW FOR SOME SUN AND DESTABILIZATION DURING THE AFTERNOON HOURS. TEMPERATURES COULD SKY ROCKET UPWARDS...SO WILL GO ABOVE THE WARMEST MODEL GUIDANCE...IN THE MID 80S. MAY BE CLOSE TO RECORDS OF 89/90 DEGREES AT MEM...JBR...MKL...AND TUP. THINK SUSTAINED WINDS NEAR 25 MPH ARE POSSIBLE WEST OF THE MS RIVER DURING THE AFTERNOON HOURS WITH EXCELLENT MIXING TO 750 MB... SO A WIND ADVISORY MAY BE NEEDED. WILL LET MIDNIGHT SHIFT DECIDE ON THIS ISSUE. GETTING BACK TO THE SEVERE POTENTIAL THURSDAY AFTERNOON AND NIGHT ACROSS WEST TN AND NORTH MS...LATEST MODELS HINT THAT SCATTERED SHOWERS AND STORMS WILL DEVELOP ALONG THE COLD FRONT/SURFACE TROUGH. VERY STRONG WINDS ALOFT...60 KTS+ AT 500 MB...AND 0-3 KM HELICITY ABOVE 250 M2/S2 WILL SUPPORT ROTATING SUPERCELLS. GOOD INSTABILITY WITH LIFTED INDICES -3 TO -6 AND SURFACE BASED CAPES ALSO SUPPORT SEVERE STORMS. FRIDAY THROUGH SUNDAY...DRY CONDITIONS WITH ABOVE NORMAL TEMPERATURES ARE FORECAST AS THERE IS NO SIGNIFICANT COLD AIR BEHIND THE COLD FRONT. HIGHS IN THE 70S ON FRIDAY WILL RISE TO THE 80S ON SUNDAY. LOWS WILL MAINLY BE IN THE 50S. MONDAY THROUGH NEXT WEDNESDAY...APPEARS ANOTHER LOW PRESSURE SYSTEM WILL APPROACH AND BRING THE NEXT CHANCE FOR RAIN. CONFIDENCE WITH THIS SYSTEM REMAINS LOW...SO DID NOT CHANGE THE PREVIOUS FORECAST MUCH FOR NOW. THIS SYSTEM COULD BE A DECENT RAIN PRODUCER. && .PRELIMINARY POINT TEMPS/POPS... MEM 71 87 60 77 / 90 20 20 10 MKL 70 85 56 74 / 90 30 30 10 JBR 69 86 55 73 / 90 10 10 0 TUP 70 86 60 76 / 90 30 40 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && MBS
Hazardous weather outlook, Oct 17, 5:25 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 525 PM CDT WED OCT 17 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-190030- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 525 PM CDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ROUGHLY ALONG AND WEST OF THE MISSISSIPPI RIVER. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE MID SOUTH. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE MIDSOUTH TONIGHT. THE MAIN HAZARDS ARE DAMAGING WINDS UP TO 60 MPH. AN ISOLATED TORNADO IS POSSIBLE AS WELL. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. HEAVY RAINFALL OF 1 TO 3 INCHES CAN ALSO BE EXPECTED THIS TONIGHT ACROSS THE ENTIRE MIDSOUTH. THIS MAY CAUSE LOCALIZED MINOR FLOODING IN SOME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 2 PM THURSDAY AND 2 AM CDT FRIDAY ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI. HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS UP TO 60 MPH ARE THE MAIN HAZARDS...THOUGH A FEW TORNADOES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ACROSS THE ENTIRE MIDSOUTH TONIGHT. ACTIVATION MAY BE NEEDED AGAIN THURSDAY AFTERNOON AND EVENING ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 10:15 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 30 min |
| Oct 17, 10:44 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Madison | 46 min |
| Oct 17, 11:30 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman, Haywood, Madison | 45 min |
| Oct 18, 12:17 AM CDT | Flash Flood Warning | MEG | Madison | 118 min |
| Oct 18, 3:50 AM CDT | Tornado Warning | MEG | Lauderdale, Tipton | 39 min |
| Oct 18, 6:37 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 38 min |
| Oct 18, 6:57 PM CDT | Severe Thunderstorm Warning | MEG | Lake | 33 min |
| Oct 17, 9:05 PM CDT | Tornado Warning | MEG | Coahoma, Quitman, Tunica | 25 min |
| Oct 17, 10:20 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate | 28 min |
| Oct 18, 1:12 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Lawrence, Randolph | 33 min |
| Oct 18, 3:06 AM CDT | Tornado Warning | MEG | Crittenden | 54 min |
| Oct 18, 11:15 AM CDT | Wind Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 7 hr |
| Oct 18, 5:59 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 31 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.